Vitamin B2 (riboflavin) results in bright yellow urine.

Question on NULL

I am taking multivitamin capsules to maintain my health. When I use the toilet, some time after taking the vitamins, my urine is yellow in color. Is that from the vitamin? Is it just going to waste? Should I stop taking it?

Answer

Large doses of vitamin B2 (riboflavin) will result in bright yellow urine due to the vitamin producing yellow fluorescent substances. While this is not harmful, it does indicate that you are probably consuming more vitamin B2 than your body can utilize at one time. 5-10 mg per day of vitamin B2 is adequate for general supplementation, although higher doses are not associated with any toxicity or side effects. The only contraindication to high doses of vitamin B2 is if you have cataracts. If so, you should limit your daily intake of B2 to 10 mg.

Rather than discontinue your vitamin supplement, you may want to take the daily amount divided in several doses spread out over the day to make better use of the B vitamins in it. Vitamin B2 is required in the body to convert carbohydrates into energy in the cells, to process proteins and fats, to convert vitamin B-6 and folic acid to their active forms and to assist with the regeneration of glutathione (an antioxidant), and along with the other B vitamins is a vital nutrient.

Keywords:vitamin B2,riboflavin,urine

Comments are closed.

* The information presented in this web site is intended to inform and educate. It is not intended to replace a qualified medical practitioner to diagnose or treat medical conditions.